Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

NEURONTIN/GABAPENTIN

12346

Comments

  • I am on Lyrica 150 mg twice daily. I was drowsy at first, which was great because I took it at night when I first started the step up dosing and it's the best I had slept in months. I do feel less "on top of things" because of forgetfulness but I don't know if I can directly link that to the medication. I no longer feel drowsy and the only other potential side affect I've experienced is weight gain. I say "potential" because I cannot directly link that to the medication either considering my activity level has been low, which I know is a contributing factor. I have gained 7-10 lbs but the buck stops there. I'm starting PT, eating healthy, and my Doc has okayed a dietary supplement to take as well. I am not overweight but I want to avoid that at all costs because that will only contribute to my back issues. As far as effectiveness, it's hard to say. I was started on it just 1 month pre-op and I think it started to help some. I still have nerve pain 4 months post-op but I wonder if the pain would be even worse if I wasn't on it, which is why the Doc recommends I continue it. Overall, I have had no major issues.
    Progressive DDD
    Osteoarthritis
    Chronic S1 Radiculopathy
    Discectomy L5-S1 2002
    Discectomy, Laminotomy/Foraminotomy L3-S1 January 2014
    Bilateral SI Joint Fusion and 2 level spinal Fusion October 2014
  • I take 300mg 2x a day, am and pm. I don't see much difference in the pain for piriformis. What helps most is the TENS machine and getting up a certain way from a lying position and then not sitting down for an hour. I can then walk without a cane.
  • advertisement
  • lorikaye76llorikaye76 Posts: 3
    edited 06/15/2014 - 6:39 PM
    edited duplicate post in pain medication forum.

    5.11 you agree not to make duplicate threads.
    https://www.spine-health.com/forum/forum-rules
    Lori tesdahl jones
  • I was taking Lyrica 75mg 2x daily, then after I got a different insurance plan, it wouldnt pay for it unless you go through "trying another lower cost" medicine and a whole gaggle of different things. So, they put me on Gabapentin 300mg 3 x daily. After the 2nd day, I felt like a zombie. I was absolutely drunk.. I was slurring my speech, feeling high... weird... So i had to stop it. I couldnt work like that and all.. Finally after a month of no medicine for my sciatic nerve pain, radiculopathy and sacral joint problems, they called me in 100 mg tablets of the Gabapentin. So since i wasnt going to pick it up until the following day, i decided to take ONE 300mg before bed, so about 7pm i took it. Well, within the hour, i was passed out on the couch. and i mean PASSED OUT! ... once again, just ONE 300mg tablet made me stumble and feel high... SO, for the last 4 days ive been taking the 100mg and so far im not feeling like that. Now, i am still having pain, but im trying to give it time... GRRRR~! I personally liked the Lyrica, but because of insurance not paying for it, i am having to try the gabapentin....
  • I just started neurontin for L2-L3 HNP with significant lower extremity radiculopathy. It was ordered 3x/day. I have had great relief of my leg pain after just one day of use and actually had a full, great night's sleep for the first time in weeks. I will say that it did make me extremely drowsy but that certainly trumps that leg pain!!!!!
    Marianne
  • advertisement
  • edited 03/15/2015 - 12:46 PM
    I dont know wether this drug will be affective. i also take zapain which is 30 mg codene and 500mg paracetamol. i have also been put on gabapentin 300mg 3 times a day..
    my MRI scan result was.
    AT L3-4 very minor facet joint hypertrophy. no nerve root compression.
    AT L4-5 ther is a broad posterior disc bulge with an associated annular tear . just contacting both transiting L5 nerve roots. neither is compressed
    AT L5-s1 ther is a further broad posterior disc bulge and associated annular tear. the disc contacts both transitting s1 nerve roots, no compression

    alls i know is my lower back is painfull, and it goes on me do the slightest of things, if i bend and twist slightly it goes. ive been a care worker most of my life, and the doctor said no more care work. but atos have assessed me as fit for work. im so low and in pain. i hope these new gabapentin kick in soon, today is my first day taking 3 a day.

    Has anyone one else had a similar mri scan result, or can anyone explain in laymans terms my mri scan results. my doctor said oh its not that bad. but she isnt feeling my pain x

  • Dr just wrote me Gabapentin 300 mg 2-3 daily but I am not sure if I want to try this RX after reading these articles on here. I might just go back to tramadol 50mg and try PT. I did try one steroid shot but it didn't do much because most of mu pain is in my hips, when I walk. MRI says I have have small fracture in L-4/5 and I was probably born with it. I did notice they give Gabapentin 300mg to diabetics with nerve damage. I don't think my pain is as bad as most of the people on here, no numbness in my legs, just hip pain and some lower back pain when I over do it.
  • I was on vicodin 10/325mg- 1 to 2 tabs every 4 hrs, as well as anti-depressants, and muscle relaxers. Then went to a new Dr. and was after several months put on gabapentin 300mg 4xs a day as well as anti-inflammatories. Then increased to 600mg and one vicodin instead of two after 3 years of being on 2. Pain increased and had side effects. Following month told to go from 600mg 4xs a day of gabapentin to 1200mg 4xs a day and one vicodin every 4hrs as well as all other meds and suppose to start something called duexis which has 800mg of ibuprofen (when it comes in the mail- its $1400.00 for a months supply at pharmacy). I figured 600mg to 1200mg of gabapentin is too great a jump, so, trying 900mg for a week or so before increasing. Unfortunately 3 days in at 900 mg 4xs a day makes me very dizzy,nauseaus,headache and unable to sleep. To be honest, not sure if gabapentin helping.... had pain and inabilities still with high dose of vicodin,but was functioning a lil . Now I still have pain but less functioning. Hoping things will get better as my head and body adjust to meds. I do not know if the gabapentin is or will work. I was ok before, will always have a lot of pain and limited movement, but vicodin is a narcotic now and taboo,so rather than let me function some, the government took away that and added side effects,extra meds, and less functioning by scaring doctors to take away one med and add 3 more with very high doses. Any suggestions other than surgeries as I have already tried- therapy,chiropractor,shock, shots, steroids, traction, epidurals..... Going to stick with the gabapentin for now and hope it works... staying at the 900mg 4xs a day till dizziness,etc... goes away. If it lasts more than a week this bad will call Dr. and not increase to 1200mg 4xs a day, I hope others are doing better or have a better combination... I had morphine in hospital and couldn't handle the dizziness, as well as percocette, or any other pain meds. Anything stronger than vicodin is out as it makes me to dizzy to cope or walk, (Same as the gabapentin the past 3 days). So hopefully someone has a better combo, please let me know?
  • I'm new here. Luckily I found this site. 2 yrs ago I had my first episode but it resolved in a month with physical therapy. Thought I was done with back issues but I was wrong. Pain is back with a vengeance and PT isn't helping this time. Had my first cortisone shot, it helped a lot but the pain is coming back slowly. I'm on gabapentin, Advil, methocarbamol, and hydrocodone acetaminophen when pain is extra bad but it doesn't seem to help. I've been out of work for 3 weeks. I have no life. I can only sit by leaning on my left elbow with my legs to the right on the couch. Can now make the 20 steps to bathroom on my own. Yay! Can't sit properly, can't walk, can't stand. I'm to get another injection in three weeks and I'm told that should help a lot. Luckily I have sick time to use but I just want to go back to work! Is there some stronger med I can take so I can go back to work? I'm so depressed and I think I've gained weight. I feel like such a whiner. Help. Thanks for listening.
    WhyMe
  • I've been taking for two months for nerve pain. My doc said it was one of the oldest and safest meds to take. I take 2 300mg three times a day. Only thing bad is a have weight gain. I can't say it helps with sleep, at least in my case. But helps with the electric charges that run down my leg. He also said it was a safe med because its been around forever and they have a lot of time to gather info on it . Everyone is different just my experience. Good luck
advertisement
This discussion has been closed.
Sign In or Register to comment.